Published Nov 22, 2003
I am an LPN who works in ICU and I know very little about psych /psych meds.
My 29 year old grandson has recently been diagnosed with severe depressed and OCD. This escalated due to a break up with his fiancee. His psychiatrist put him on Luvox and stated that as long as he was on a maintainence dose he could drink alcohol (this is per my grandson). However, when he drinks excessively on the medication, he seems much worse....loses touch with reality, becomes argumentative, aggitated and agressive. All of the research that I have done has seemed to indicate that no alcohol is acceptable with Luvox. At one point he was asking me to buy him a horse and a horse trailer to reconnect with his ex, and become nasty/irrational when I explained the obvious that there was no place for a horse, we could not afford a horse and he was thinking irrationally.
Could this be a side effect of the meds and the alcohol?
I'm not a psych RN, and I don't know about mixing ETOH with Luvox, but I do know about mixing alcohol and depression. My uncle committed suicide on September 19 of this year. He was depressed and abused alcohol. PLEASE watch your grandson carefully and if you feel something is not right, don't waste your time wondering, take him the the ER where at least he can be evaluated and be safe. I wish I'd had that chance.
the Luvox increases the effect of alcohol
your grandson seems worse when he 'drinks excessively'
because he is intoxicated
poor guy sounds like he is in trouble with ETOH
>>Fluvoxamine may potentiate the effects of alcohol and increase the level of psychomotor impairment.
Create well-written care plans that meets your patient's health goals.
This study guide will help you focus your time on what's most important.
Choosing a specialty can be a daunting task and we made it easier.
By using the site, you agree with our Policies. X